I've been having problems with my mouth for about a month now. It first started out with painless ulcers on the floor of my mouth and a whitish appearance on the inside of my cheeks. I went to an ENT and he prescribed a dental steroid that I applied to the ulcers. Within 4 days, the ulcers went away, but the whitish appearance on the inside of my cheeks remained.
Then the tip of my tongue started to feel burnt, even though I hadn't burnt it with food or liquids. That eventually went away after about a week and a half, then came back for a week, then went away.
Now for the last 2 weeks my tongue has been swollen. At first my tongue felt sore and there was a tenderness right under my chin, but no swollen lymph node. I went to the ENT again and he prescribed a oral steroid, prednisone, which I took for a week. The soreness and the tenderness went away, but my tongue is still swollen. I can eat and drink just fine. I'm rarely drink (for the past 3 weeks, not at all) and don't smoke at all.
My doctor is baffled and recommended blood tests, but prescribed diflucan for 2 weeks, just in case it's a fungus infection. It's been a week on diflucan and there's been no change in my tongue. My doctor doubts it's cancer because I don't have any other symptoms such as fatigue, bleeding in the mouth, weight loss, sore throat, etc. Any ideas as to what it might be?
A swollen tongue can be due to dehydration...are you drinking plenty of water? It can also be an allergic reaction to medication, strep infections, hypothyroidism and the list goes on. I think you definitely need to get some bloodwork done to determine the cause of this. I hope this helps and good luck.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.